Alert archive / California / Winter Storm Warnings in 2005

Winter Storm Warning 7, NWS Sacramento, CA

December 28, 2005

NWS Sacramento, CA issued this winter storm warning at Dec 28, 2005, 7:47 AM PST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2005, 7:47 AM PST (15:47 UTC)
Expired
Dec 29, 2005, 2:57 PM PST
In force
31 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSTO 281547
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
747 AM PST WED DEC 28 2005

...WINTER STORM TO MOVE INTO NORTHERN SIERRA THIS AFTERNOON...

.A PACIFIC STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA WILL
BRING HEAVY PRECIPITATION TO THE NORTHERN SIERRA NEVADA TODAY.
SNOW LEVELS ARE LOWERING QUICKLY AHEAD OF A COLD FRONT. THEY HAVE
DROPPED TO 6000 FEET ALONG INTERSTATE 80...MEANING HEAVY SNOW IS
FALLING OVER THE PASS. SNOW LEVELS WILL DROP AS LOW AS 5000 FEET
BY THIS AFTERNOON. LOCALLY HEAVY SHOWERS WILL LOWER SNOW LEVELS
LOCALLY EVEN LOWER.  

HEAVY SNOW WILL COMBINE WITH GUSTY WINDS TO CAUSE SIGNIFICANT
VISIBILITY REDUCTIONS. SNOW WILL TAPER OFF TO SCATTERED SNOW
SHOWERS LATE THIS AFTERNOON.

THOSE TRAVELING OVER THE SIERRA TODAY SHOULD CARRY TIRE CHAINS
AND BE PREPARED FOR WINTER WEATHER DRIVING CONDITIONS.

CAZ069-290000-
/O.UPG.KSTO.WW.Y.0007.051228T2000Z-051229T0200Z/
/O.NEW.KSTO.WS.W.0007.051228T1547Z-051229T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
747 AM PST WED DEC 28 2005

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

HEAVY SNOW WILL CONTINUE ABOVE 6000 FEET THIS MORNING. SNOW LEVELS
WILL LOWER TO 5000 FEET THIS AFTERNOON. 6 TO 10 INCHES OF SNOW IS
POSSIBLE ABOVE 5000 FEET...WITH UP TO 2 FEET ABOVE 7000 FEET BY
THIS AFTERNOON. IN ADDITION TO THE SNOW... GUSTY SOUTHWEST WINDS
UP TO 40 MPH WILL CREATE REDUCED VISIBILITY IN SNOW AND BLOWING
SNOW. 

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS, SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD,
AND WATER IN YOUR CAR IN CASE OF EMERGENCY

$$

CAZ068-290000-
/O.NEW.KSTO.WS.W.0007.051228T1547Z-051229T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
747 AM PST WED DEC 28 2005

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

SNOW LEVELS WILL DROP TO 4000 FEET BY THIS AFTERNOON AS A COLD
FRONT APPROACHES THE AREA. HEAVY SNOW WILL CREATE HAZARDOUS
TRAVEILIG CONDITIONS TODAY. 6 TO 10 INCHES OF SNOW IS EXPECTED
ABOVE 4500 FEET...WITH UP TO 2 FEET ABOVE 7000 FEET...BY THIS
AFTERNOON.  IN ADDITION TO THE SNOW... GUSTY SOUTHWEST WINDS
UP TO 40 MPH WILL CREATE REDUCED VISIBILITY IN SNOW AND BLOWING
SNOW. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS LATE THIS
AFTERNOON. 

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS,
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN
YOUR CAR IN CASE OF EMERGENCY

$$

SG
2 follow-up statements
000 
WWUS46 KSTO 281549 CCA
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
747 AM PST WED DEC 28 2005

...WINTER STORM MOVING INTO NORTHERN SIERRA...

.A PACIFIC STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA WILL
BRING HEAVY PRECIPITATION TO THE NORTHERN SIERRA NEVADA TODAY.
SNOW LEVELS ARE LOWERING QUICKLY AHEAD OF A COLD FRONT. THEY HAVE
DROPPED TO 6000 FEET ALONG INTERSTATE 80...MEANING HEAVY SNOW IS 
FALLING OVER DONNER PASS. SNOW LEVELS WILL DROP AS LOW AS 4000 FEET 
BY THIS AFTERNOON. LOCALLY HEAVY SHOWERS MAY LOWER SNOW LEVELS 
LOCALLY EVEN LOWER.  

HEAVY SNOW WILL COMBINE WITH GUSTY WINDS TO CAUSE SIGNIFICANT
VISIBILITY REDUCTIONS. SNOW WILL TAPER OFF TO SCATTERED SNOW
SHOWERS LATE THIS AFTERNOON.

THOSE TRAVELING OVER THE SIERRA TODAY SHOULD CARRY TIRE CHAINS
AND BE PREPARED FOR WINTER WEATHER DRIVING CONDITIONS.

CAZ069-290000-
/O.UPG.KSTO.WW.Y.0007.051228T2000Z-051229T0200Z/
/O.NEW.KSTO.WS.W.0007.051228T1547Z-051229T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
747 AM PST WED DEC 28 2005

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

HEAVY SNOW WILL CONTINUE ABOVE 6000 FEET THIS MORNING. SNOW LEVELS
WILL LOWER TO 4500 FEET THIS AFTERNOON. 6 TO 10 INCHES OF SNOW IS
POSSIBLE ABOVE 5000 FEET...WITH UP TO 2 FEET ABOVE 7000 FEET BY
THIS AFTERNOON. IN ADDITION TO THE SNOW... GUSTY SOUTHWEST WINDS
UP TO 40 MPH WILL CREATE REDUCED VISIBILITY IN SNOW AND BLOWING
SNOW. 

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS, SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD,
AND WATER IN YOUR CAR IN CASE OF EMERGENCY

$$

CAZ068-290000-
/O.NEW.KSTO.WS.W.0007.051228T1547Z-051229T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
747 AM PST WED DEC 28 2005

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

SNOW LEVELS WILL DROP TO 4000 FEET BY THIS AFTERNOON AS A COLD
FRONT APPROACHES THE AREA. HEAVY SNOW WILL CREATE HAZARDOUS
TRAVELING CONDITIONS TODAY. 6 TO 10 INCHES OF SNOW IS EXPECTED
ABOVE 4500 FEET...WITH UP TO 2 FEET ABOVE 7000 FEET...BY THIS
AFTERNOON.  IN ADDITION TO THE SNOW... GUSTY SOUTHWEST WINDS
UP TO 40 MPH WILL CREATE REDUCED VISIBILITY IN SNOW AND BLOWING
SNOW. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS LATE THIS
AFTERNOON. 

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS,
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN
YOUR CAR IN CASE OF EMERGENCY

$$

SG
000 
WWUS46 KSTO 282302
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
302 PM PST WED DEC 28 2005

...ANOTHER STORM ON THE WAY NEW YEARS WEEKEND...

.AS THE CURRENT STORM WINDS DOWN IN THE SIERRA...ANOTHER ONE IS
POISED TO MOVE IN THIS WEEKEND. THIS STORM LOOKS TO BE VERY
POWERFUL AND IT WILL AFFECT TRAVEL OVER THE HOLIDAY WEEKEND. AS
WITH THE LAST STORM...SNOW LEVELS WILL BEGIN HIGH. THEY SHOULD BE
AROUND 8000 FEET AT FIRST.  LIGHT RAIN AND SNOW WILL REDEVELOP
THURSDAY NIGHT. PRECIPITATION WILL INCREASE FRIDAY AND BECOME
HEAVY AT TIMES BY FRIDAY EVENING. SNOW LEVELS WILL LOWER TO AROUND
5000 FEET NEW YEARS EVE AS A COLD FRONT MOVES INTO THE AREA.
LOWER SNOW LEVELS ARE POSSIBLE...AND SNOW WILL CONTINUE INTO NEW
YEARS DAY BEFORE TAPERING OFF LATE NEW YEARS DAY. THIS STORM HAS
THE POTENTIAL TO DROP SEVERAL FEET OF SNOW OVER THE HIGHER
ELEVATIONS OF THE SIERRA THIS WEEKEND. ADDITIONALLY...VERY STRONG
WIND GUSTS OVER 80 MPH MAY CREATE NEAR BLIZZARD CONDITIONS OVER THE
HIGHER MOUNTAIN PASSES FRIDAY NIGHT INTO NEW YEARS DAY.

CAZ068-069-290600-
/O.CAN.KSTO.WS.W.0007.000000T0000Z-051229T0000Z/
/O.NEW.KSTO.WS.A.0007.051231T0600Z-060101T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
302 PM PST WED DEC 28 2005

...WINTER STORM WARNING IS CANCELLED...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SUNDAY MORNING...

RAIN AND SNOW WILL DECREASE ACROSS THE AREA THIS EVENING AND THE
WINTER STORM WARNING IS CANCELLED. LIGHT ACCUMULATIONS REMAIN
POSSIBLE THIS EVENING ABOVE 6000 FEET.

ANOTHER STORM SYSTEM WILL APPROACH THE SIERRA THURSDAY NIGHT AND
FRIDAY. RAIN AND SNOW WILL SPREAD ACROSS THE AREA BY FRIDAY
AFTERNOON AND BECOME HEAVY AT TIMES FRIDAY EVENING. SNOW LEVELS
WILL LOWER FROM AROUND 8000 FEET TO 6000 FEET FRIDAY NIGHT. THEY
WILL BE AS LOW AS 4000 FEET IN SHASTA COUNTY BY SATURDAY
AFTERNOON...AND 5500 FEET ALONG HIGHWAY 50 AND INTERSTATE 80.
WIND GUSTS OVER 80 MPH THROUGH MOUNTAIN PASSES MAY CREATE
BLIZZARD CONDITIONS AT TIMES. SEVERAL FEET OF SNOW IS POSSIBLE
ABOVE 7000 FEET WITH THIS STORM. ACCUMULATIONS AT LOWER LEVELS
WILL DEPEND ON THE EXACT SNOW LEVEL.

IF YOU ARE PLANNING TRAVEL THIS NEW YEARS WEEKEND...BE AWARE THAT
A STRONG WINTER STORM MAY AFFECT YOUR PLANS. CONDITIONS CAN
DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. 

$$

SG

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 9:30 PM PST, 10 hours 17 minutes earlier.

Area forecast discussion, Dec 27, 9:30 PM PST, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PST TUE DEC 27 2005

.DISCUSSION...
WAA/ISENTROPIC PCPN CONTINUES OVER NORCAL WITH HOURLY RATES MOSTLY
LESS THAN .10 INCH WITH ISOLATED .30 INCH OVER W SLOPES SIERNEV.
ISOLATED BRIEF THUNDER OCCURRED IN THE COASTAL RANGE WHERE STRONG
BAND OF MID LEVEL WINDS IN EXCESS OF 50 KTS AT 700 MBS AND MAXIMIZED
WAA ALONG DISSIPATING OCCLUDED FRONT. THE LOWER HOURLY RATES ARE THE
RESULT OF THE LONGER WAVE TROF NEARING 140W WHICH AMPLIFIED THE
DOWNSTREAM RIDGE OVER NORCAL DURING THE DAY AND LIFTED THE UPPER JET
INTO THE PAC NW. THIS IS GOING TO CHANGE BY WED MORNING AS THE
LONGER WAVE TROF IS MOVING EWD AROUND 55 KTS. PRIND ARE THAT THE
TROF WILL NEAR THE CA COAST BY 15Z WED...AND MAY MOVE THROUGH NORCAL
FASTER THAN PROGGED. RAIN WILL INCREASE IN INTENSITY AS UVM
INCREASES WITH APPROACHING TROF AND DIRECT CIRCULATION OF THE UPPER
JET BETWEEN 12Z-15Z. RADAR ALREADY PICKING UP NEW ECHOES OFF THE
COAST...WITH HEAVY RAIN BAND NEARING 127W AT 05Z. EXTRAPOLATION
PLACES THIS HEAVY RAIN BAND SHOULD ENTER OUR CWA BETWEEN 12Z-15Z
WED. CELLULAR CLOUDS W OF 140W INDICATE PLENTY OF COLD AIR
ASSOCIATED WITH THIS TROF WHICH WILL DESTABILIZE AIR MASS AS IT
MOVES OVER NORCAL. NCFR OR COLD FRONTAL RAIN BAND LIKELY AS COLD
FRONT SWEEPS THRU NORCAL MIDDAY TO EARLY AFTN ON WED. ETA CAPE FIELD
INDICATES A LARGE AREA OF INSTABILITY FROM SHASTA CO SWD INTO SAC CO
AND EWD INTO THE FOOTHILLS WED AFTN WITH CAPES AS LOW 500 J/KG AND
HELICITY VALUES OVER 400 M2/S2. CELLS SHOULD BE FAST MOVING WHICH
WILL RESULT IN LEWPS AND/OR BOWS AT TIMES.

ANOTHER ISSUE IS THE WIND WITH ETA BUFKIT SOUNDINGS IN THE VLY
INDICATING WIND SPEEDS OF 40-45 KTS AROUND 1500 FEET AHEAD OF COLD
FRONT. ALREADY SEEING SIGNS OF GOOD PRESSURE FALLS AS MFR-RDD
GRADIENT IS -10 MBS AND RDD-SAC GRADIENT -2.5 MBS. THIS IS A
STRONGER GRADIENT THAN PROGGED AND WINDS SHOULD INCREASE TO ADVSRY
LEVEL IN THE VLY OVERNIGHT AND CONTINUE UNTIL FROPA. FOR THE HIGHER
TERRAIN 700 MBS WINDS FROM THE SW AND UP TO 60-65 KTS WILL NOT ONLY
RESULT IN EXCELLENT OROGRAPHICS...BUT ALSO LOCALLY STRONG WINDS OVER
THE RIDGE TOPS AND THRU SW-NE FACING CANYONS.

700 MBS PROGS INDICATE DRY SLOT WILL RAPIDLY SPREAD EWD ACROSS MOST
OF OUR FORECAST AREA BY 00Z THU. PCPN EXPECTED TO TURN TO SCATTERED
SHOWERS WITH ISOLATED THUNDER DUE TO COOLING ALOFT. DRIER MORE
STABLE AIR THEN WILL SPREAD OVER NORCAL WED NITE AND INTO THU.
HOWEVER...WAA PCPN FROM SYSTEM NEAR 160W IS FORECAST TO SPREAD EWD
INTO NORCAL THU AFTN. THIS IS AHEAD OF THE COLDER AIR THAT IS NEAR
THE DATELINE WHICH IS FORECAST TO MOVE INTO NORCAL BY THE WEEKEND
AND IN TIME FOR NEW YEARS EVE.     JHM

&&

.AVIATION...
AREAS OF LIGHT TO MODERATE RAIN WILL INCREASE IN AREAL COVERAGE
AHEAD OF A COLD FRONT THAT IS LOCATED OFF THE NORTHERN CALIFORNIA
COAST. MTNS WILL REMAIN OBSCD IN CLOUDS AND RAIN WITH SN LVL NR 090
FT. PRECIPITATION INTENSITY WILL INCREASE AFTER MIDNIGHT AS THE
FRONT DRAWS NEARER. CIGS AND VSBYS WILL BE REDUCED TO IFR CONDITIONS
IN HEAVIER RAINS AT TIMES IN THE VLY OVERNIGHT AND EARLY WEDNESDAY.
STRONG GUSTY WINDS WILL INCREASE OVER THE MTNS AND VLY LATE TONIGHT
AND WEDNESDAY MORNING WITH GUSTS AROUND 50KT OVER HIGHER TERRAIN AND
35KT IN PARTS OF THE VLY. ISOLD TSRA MAY DEVELOP NR THE FRONT AFT
15Z AND BECOME MORE SCATTERED DURING THE DAY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...

    ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING FOR A PORTION
    OF NORTHERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...
    NORTHERN BURNEY BASIN/EASTERN SHASTA COUNTY...NORTHEAST
    FOOTHILLS/SACRAMENTO VALLEY...SHASTA LAKE AREA/NORTHERN SHASTA
    COUNTY AND WESTERN PLUMAS COUNTY/LASSEN PARK...

    ...WIND ADVISORY IN EFFECT UNTIL 12 PM PST WEDNESDAY FOR THE
    INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA...AND THE NORTHERN AND
    CENTRAL SACRAMENTO VALLEY INCLUDING THE NORTHEAST FOOTHILLS...

    ...A FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE UPPER
    SACRAMENTO RIVER...

&&
Hazardous weather outlook, Dec 28, 7:00 AM PST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST WED DEC 28 2005

CAZ013>019-063-064-066>069-291500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA TODAY
BRINGING MODERATE TO HEAVY RAINFALL WITH SNOW IN THE MOUNTAINS.
STRONG WINDS WILL ALSO ACCOMPANY THE FRONTAL SYSTEM. THE SYSTEM WILL
MOVE EAST OF THE SIERRA CREST BY EARLY THIS EVENING.

* FLOOD WARNING..............SEE WGUS46 KSTO - FLWSTO FOR DETAILS *

* RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

SEVERAL STRONG WEATHER SYSTEM ARE EXPECTED TO MOVE THROUGH NORTHERN
CALIFORNIA FRIDAY AND OVER THE WEEKEND BRINGING MORE HEAVY
PRECIPITATION AND STRONG WINDS WITH HIGH ELEVATION SNOW.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Dec 28, 5:00 AM PST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PST WED DEC 28 2005

CAZ013>019-063-064-066>069-290100-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
500 AM PST WED DEC 28 2005

...STRONG STORMS TO MOVE THROUGH INTERIOR NORTHERN CALIFORNIA
THROUGH THE NEW YEARS WEEKEND WITH POTENTIAL FLOODING PROBLEMS...

A SERIES OF PACIFIC STORMS WILL MOVE THROUGH INTERIOR NORTHERN
CALIFORNIA BEGINNING TODAY AND CONTINUING THROUGH THE NEW YEARS
WEEKEND. TODAYS STORM WILL BRING PERIODS OF MODERATE TO HEAVY
PRECIPITATION...MAINLY THIS MORNING...TAPERING TO SHOWERS IN THE
AFTERNOON. STRONG AND GUSTY SOUTHERLY WINDS WILL ACCOMPANY THE COLD
FRONT AS IT MOVES THROUGH. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE.
PRECIPITATION WILL MOSTLY FALL AS RAIN IN THE MOUNTAINS THIS MORNING
AS SNOW LEVELS HOVER ABOVE 6000 FEET. BUT AS COLDER AIR IS USHERED
IN...LEVELS WILL DROP TO NEAR 5000 FEET IN THE SHASTA MOUNTAINS TO
AROUND 6000 FEET ALONG INTERSTATE 80 THIS AFTERNOON. OVER A FOOT OF
SNOW IS POSSIBLE TODAY ABOVE 7000 FEET.

ADDITIONAL STRONG PACIFIC STORMS ARE FORECAST TO BRING MORE
SIGNIFICANT PRECIPITATION TO INTERIOR NORTHERN CALIFORNIA BEGINNING
EARLY FRIDAY AND CONTINUING THROUGH THE WEEKEND. PRECIPITATION
TOTALS THROUGH NEW YEARS DAY COULD RANGE BETWEEN 7 AND 12 INCHES
OVER THE MOUNTAINS WITH UPWARDS OF 3 TO 6 INCHES OVER PORTIONS OF
THE SACRAMENTO VALLEY.

WITH ALREADY SATURATED GROUNDS...LARGE INFLOWS ARE OCCURRING INTO
MAIN STREAM RIVERS. AS A RESULT...A FLOOD WARNING IS ALREADY IN
EFFECT FOR THE UPPER SACRAMENTO RIVER. ADDITIONAL STORMS WILL LIKELY
CAUSE MORE FLOODING PROBLEMS FOR RESIDENTS LIVING NEAR SMALLER
RIVERS AND STREAMS.

LOCAL FLOODING AND HOLIDAY TRAVEL IMPACTS ARE LIKELY THROUGH THE
COMING NEW YEARS WEEKEND. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL
MEDIA FOR THE LATEST INFORMATION CONCERNING THESE UPCOMING STORM
SYSTEMS.

CURRENT WEATHER FORECAST MODELS ARE SUGGESTING ADDITIONAL STORMS
COULD IMPACT THE AREA NEXT WEEK AS THE PACIFIC STORM TRACK REMAINS
FOCUSED INTO NORTHERN CALIFORNIA.

PCH

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 6:24 AM PSTWinter Weather AdvisorySTO85 min
Dec 28, 1:15 PM PSTSevere Thunderstorm WarningSTOShasta, Tehama45 min
Dec 28, 2:03 PM PSTSevere Thunderstorm WarningSTOShasta, Tehama42 min
Dec 28, 3:02 PM PSTWinter Storm WatchSTO24 hr

Nearby

Winter Storm Warnings in California, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.